CSN Login
Members Online: 15

Chemo = Lost voice

Helen321's picture
Helen321
Posts: 715
Joined: May 2012

and one happy family! lol I am just getting over a cold and have almost completely lost my voice. Doctor told me try resting it and gargling. My family is loving this! I can't even yell up the stairs for the kids to come down. I think I need a bell!

menright's picture
menright
Posts: 248
Joined: Oct 2008

I too have had this reaction to chemo. My oncologist and nurses thought I was nuts that the two were related. It does funny things sometimes.

Mike

Helen321's picture
Helen321
Posts: 715
Joined: May 2012

I guess we're both nuts.

Lovekitties's picture
Lovekitties
Posts: 2878
Joined: Jan 2010

Sure do hope that you get your voice back soonest.

A bell is a handy thing to have around the house. Good for times like yours or for when patients first home from hospital.

Just make sure the size of the bell matches the distance it needs to be heard! A little maid's bell will not suffice for multi-story summons, while a cow bell might be a bit much for a small aparement...lol.

Hugs,

Marie who loves kitties

Helen321's picture
Helen321
Posts: 715
Joined: May 2012

I think I need one of those school bells that are really loud because they're all pretending not to hear me!

taraHK
Posts: 1961
Joined: Aug 2003

Not sure if you lost your voice due to the cold. But, I often get laryngitis after chemo -- are you on oxaliplatin? Mine lasts a few days....

Tara

Helen321's picture
Helen321
Posts: 715
Joined: May 2012

Yes to Oxilaplatin. Lost my voice again, no cold this time so it's definitely the treatment. I'm trying not to talk too much, that seems to help. Also trying to stay hydrated. I've been having a lot of problems with acid reflux and wondering if that plays a role. Tried Zantac but I think it's time to request something prescribed.

Helen321's picture
Helen321
Posts: 715
Joined: May 2012

Ooops.

Maxiecat's picture
Maxiecat
Posts: 524
Joined: Jul 2012

I get this too right after chemo...I am getting oxaliplatin. I guess it is just one of those things that I have to deal with. I drink lemon ginger tea for it...it seems to help soothe my voice. I have also been battling a cold for the last almost 2 weeks... I guess that could also be contributing to the voice/throat issues that I am experiencing.

To get the kids attention while they are on a different floor I use the phone...each handset can call any other handset in the house... I just have to remember who has which one.

Alex

Helen321's picture
Helen321
Posts: 715
Joined: May 2012

Duh, we have intercom on our cordless phones, I don't know why I didn't think of that. Great solution! I considered texting but I don't like cells since they're not sure if they cause cancer so now I'm anti cell unless it's urgent. Intercom is perfect. Today I was quiet the majority of the day and it is much better.

RickMurtagh's picture
RickMurtagh
Posts: 529
Joined: Feb 2010

boat horn

Helen321's picture
Helen321
Posts: 715
Joined: May 2012

lol!

swimmer22
Posts: 53
Joined: Oct 2011

When I was on Folflox I too would loose my voice for a day or two following treatment. Not sure why... but it happened to me too.

tachilders's picture
tachilders
Posts: 315
Joined: Jun 2012

I am also on FOLFOX + Avastin, and my voice gets weak every time after treatment. I also tend to have a runny nose most of the time, which they told me was due to fewer hairs in my nose (hair is thinning on my head too). The worst side effects I have with oxaliplatin is calf cramping/tightness for 3-4 days after chemo. I'm taking magnesium sulfate and calcium now to try and prevent the cramping. Have also had a small problem with blood clots in my left leg, which has some varicose veins in it (no DVTs thank goodness, just superficial clots).

Tedd

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network